Follow
Share

Mom seems to be misunderstanding everything. It's hapened before but she came out of it..maybe not this time. Tells me things that are just not happening, bossy and rude to her caregiver (makes her cry), thinks I'm my sister (died 13 years ago). I think she's forgotten how the thermostate works and asked me recently on the phone if I was the "real" daughter. Doctor upped her nerve pill yesterday. What do you think this is? Please anyone, respond. Need advise soon.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Want to thank you all for the idea's and suggestions. Her home health care nurse is getting the test for UTI done to try and begin to sort things out. I'll feel better at least checking that. Her caregiver is not a professional in this area but she's doing all she can to learn quickly. I'll try and post the results of the test for those of you who took the time to let me know to request one. Thanks to all of you. I appreciate everything you have offered.
Helpful Answer (0)
Report

What is the nerve pill. Hope it is not haldol or ativan. I would Check out what the nerve pill is to find out if it is a narcotic.This can make seniors worse. Narcotics can kill like they did my mom. If it is a narcotic you can check out something called Neuroleptic Malignant Syndrome This is a very serious condition that can lead to death from taking narcotics. Everyone, of all ages should know about this before taking narcotics. I would really study the drugs that your mom is on and see if the pill she is taking is safe for her. Does not sound like it to me if this is the problem. A person can get nms shortly after they start taking the narcotics. My mom would get worse from the narcotics so the medical staff would think that she needed more narcotics.Seniors are even more vulnerable. I would say look at the warnings of these narcotics. I was told when my mom was given these narcotics that the warning does not matter. Don't listen to that my mom was killed from the medical staff not paying attention to warnings and just not caring about my mom. If it was up to me I would take narcotics off the market. If 1 person is killed from narcotics, that is one two many for me. As far as I'm concerned all narcotics does is put the person who takes them in terrible danger. Many seniors are killed due to narcotics yet many people in the medical field will say that the victim is deteriorating from old age or some other medical problems and they are dying. In reality it can be from nms or problems such as heart problems etc that are caused from these narcotics. The patient passes and the family believes what they are told. So I must say consumers know the drugs that are given to your loved ones very well and do not let the medical field bully you when it comes to narcotics. Maybe you can contact canhr and ask what they think you should do because if it is narcotics that are causing the problems or if you may think that it is they maybe able to help. It would not hurt to contact them.



www.canhr.org/abuse/abuse_wheretoreport.htm
Helpful Answer (0)
Report

Definitely have it checked out. UTI's can cause REAL havoc on the body--behavior-wise definitely. My MIL had numerous UTI's and her behavior was off. My DPOA SIL thought her weird behavior was due to her Alzheimer's ALOT and never bothered
the doctor with it. It grew so bad that the time we took her to the doctor--she was a Direct Admit into the hospital and from there to the Nursing Home. If DPOA SIL had only listened to my husband & me earlier, MIL would still be with us. She thinks she knows it all because she's got a Nursing Degree and we don't.
It irritates me sometimes.
Helpful Answer (0)
Report

Amazing how much a UTI can do to a person my Mom has ALZ and two other dementia's thought these were the cause of her falling, non-responsiveness,verbal confusion and all round chaos all of a sudden. After testing for UTI the falls stopped, language skills returned and she can walk at a more reasonable pace. She had begun to shuffle with very small slow steps Septra was the prescribed antibiotic for 7 days she recovered most all in 3 days after starting treatment.
Helpful Answer (0)
Report

sounds like the onset of dementia, My mom is 88, bedridden, and has just started acting well shall we say not herself at times. theres also a condition called sundowners that starts around PM. confusion sets it. sometimes aggravation and she'll get demanding. I find if I give her a half of ativan , turn off the TV and just talk to her and agree with everything she's saying life is much easier for us both
Helpful Answer (0)
Report

I've been dealing with aging parents living with us along with an aging ( 95 yr old mother in law ) that we moved here last year. I've learned over the last several years that doctors tend to over prescribe medications and yes UTI ( urinary tract infections) are a major cause of mental confusion in the elderly.
My advise is to get her to a doctor that specialised in geriactiac care. Most general practinicers don't have the expertise needed. My next advice would be that if she needed to go into a home would be to check out the medicare website. You can check out the recent inspections and then visit and evaluate for yourself. My husband and I visited several facilities and had made a decision as far a where his mother would go when she couldn't go back to assisted living, after a setback and finding the website we are glad our decision was changed. Places can look great, seem perfect but you need to check out their rating -- Where we were planning on putting my mother in law had a horrible rating ( bed sores, medication errors etc )
We chose a facility with a great rating and have had her there for a year. Just be carefull in your choices. Good Luck and God Bless
Helpful Answer (0)
Report

And on a side note - if your mother's caregiver is a professional.......consider reevaluating this individual. Because if it is dementia or Alzheimer's the condition isn't likely to improve and a professional caregiver should be better ready to handle the "rudeness" and be able to shrug it off without crying (at least not crying in front of your mother or your family). I know, this sounds heartless but the family relies on professional caregivers to be strong in front of the individual, and I would be concerned that the professional caregiver doesn't have the skills to handle the anger that comes with the disease (dementia/Alz).
Helpful Answer (1)
Report

Hi--I also agree with the others as possibly a UTI-as it can cause someone to be in a state of confusion--I had that with my own Mom. There ia a test for this as well as a medication called Cipro....If this problem is ruled out, you may then want to speak to a neurollogist -as it may be a form of dementia--In either case you want to nip it in the bud...get to the bottom of matters---and check out all of your options.
Best to you on your caregiving-I know it can be difficult-but the rewards make it all worth it.
Hap
Helpful Answer (1)
Report

Hmmmm, think it may be a good idea to get your mum checked out for Alzheimers. x
Helpful Answer (0)
Report

I agree with the other answers wholeheartly, You said she was like this before, but "came out of it" Think back to that time and see if she had her meds changed or new one added or if she was on anti-biotics for another issue other than a UTI and possibly missed that she did have one. Temporay dementia or delerium can be brought on by the wrong meds or not taking them properly, poor diet and a lack of oxygen. This can be reversed if gotton on a strict diet, getting the right meds at the right time and making sure the individual is not lacking in oxygen. I have a resident that was diagnosed with dementia and after getting her back on her oxygen, cutting way back on her smoking, getting her meds back on track and a good diet she is now dementia free and a totaly different person.
Helpful Answer (1)
Report

I agree with the fixer. UTI's can cause some strange symptoms but it sounds like there is more going on than just that. Talk to her doc. and see what he thinks. I cared for my Grandmother with Alheimers for 6 years and mean outbursts and not recognizing people they have known for years are all part of it. They have a lot of new treatments these days that prolong the length of time they keep their right mind so for sure get her to the doc. and let him know what is going on. Good Luck.
Helpful Answer (1)
Report

Could be a UTI (urinary track infection), common in the elderly, They don't seen to have the pain or fever, but it will change their behavior. Not knowing who you are, sounds more like dementia or Alzheimer's. I'd get her to a doctor and have it all checked out, so you'll know what you are dealing with. Good Luck!
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter